Alert archive / New Mexico / Red Flag Warnings in 2011

Red Flag Warning 55, NWS Albuquerque, NM

May 18, 2011Harding County, San Miguel County, Union County, New Mexico

NWS Albuquerque, NM issued this red flag warning at May 18, 2011, 3:00 PM MDT for Harding County, San Miguel County, Union County, New Mexico. It took effect at May 19, 2011, 12:00 PM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 18, 2011, 3:00 PM MDT (21:00 UTC)
In effect from
May 19, 2011, 12:00 PM MDT
Expired
May 19, 2011, 8:00 PM MDT
In force
8 hr
Issued by
NWS Albuquerque, NM

Counties Harding County, NM, San Miguel County, NM, Union County, NM

The radar

The Cannon AFB radar (KFDX), 150 km from the middle of the area, began a volume at 20:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 9.0 hours before the alert went out and 225 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2011-05-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2011-05-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -71 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3079 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
-71 m²/s²
0-3 km storm-relative helicity
-34 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

617 
WWUS85 KABQ 182100
RFWABQ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
300 PM MDT WED MAY 18 2011

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING
FOR THE NORTHEAST AND EAST CENTRAL PLAINS AND PORTIONS OF THE RIO
GRANDE VALLEY DUE TO STRONG WINDS AND LOW HUMIDITY...

...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MDT THURSDAY FOR
THE NORTHEAST AND EAST CENTRAL PLAINS DUE TO STRONG WINDS AND LOW
HUMIDITY...

.A LARGE WEATHER SYSTEM NEAR THE FOUR CORNERS WILL DRIFT NORTHWARD
TO COLORADO THROUGH THURSDAY...AS SURFACE LOW PRESSURE REMAINS
DEEP OVER NORTHEAST NEW MEXICO. COOLER AIR SPREADING EASTWARD IN
THE WAKE OF THE DEPARTING SYSTEM WILL PROVIDE ONLY MODEST RELIEF
TO HUMIDITIES OVER THE EAST. COMBINED WITH GUSTY AFTERNOON
WINDS...RED FLAG CONDITIONS WILL PERSIST THROUGH THURSDAY
AFTERNOON OVER THE EAST CENTRAL AND NORTHEAST PLAINS. CONDITIONS
WILL BE MOST SEVERE EAST OF A LINE FROM SANTA ROSA TO CLAYTON.

NMZ104-108-190200-
/O.UPG.KABQ.FW.A.0052.110519T1800Z-110520T0200Z/
/O.NEW.KABQ.FW.W.0055.110519T1800Z-110520T0200Z/
/O.CON.KABQ.FW.W.0054.000000T0000Z-110519T0200Z/
NEW MEXICO FIRE WEATHER ZONE 104
NORTHEAST PLAINS/EASTERN KIOWA AND RITA BLANCA GRASSLANDS/ABZ-TNZ-
NEW MEXICO FIRE WEATHER ZONE 108
EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ-
300 PM MDT WED MAY 18 2011

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS
EVENING...
...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TO 8 PM MDT THURSDAY. THE
FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A RED FLAG WARNING
REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING. 

* AREA AND TIMING...CRITICAL FIRE WEATHER CONDITIONS WILL
  CONTINUE THROUGH EARLY EVENING. FAVORED LOCALES WILL BE EAST OF
  A LINE FROM CLAYTON TO SANTA ROSA TO YESO IN WESTERN DE BACA
  COUNTY. ON THURSDAY...RED FLAG CONDITIONS WILL REDEVELOP OVER
  THESE SAME AREAS BY AFTERNOON... WITH CONDITIONS QUICKLY
  IMPROVING AFTER SUNSET.

* 20 FOOT WINDS...SOUTHWEST 20 TO 25 MPH WITH GUSTS UP TO 45 
  MPH.

* RELATIVE HUMIDITY...GENERALLY BETWEEN 10 AND 15 PERCENT DURING
  THE AFTERNOON AND EARLY EVENING FOR THE REMAINDER OF TODAY...AND
  FOR THURSDAY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

&&

$$

NMZ106-190200-
/O.CON.KABQ.FW.W.0054.000000T0000Z-110519T0200Z/
NEW MEXICO FIRE WEATHER ZONE 106
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE-SOCORRO BLM/ABZ-GLZ-
300 PM MDT WED MAY 18 2011

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS
EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING.

* AREA AND TIMING...CRITICAL FIRE WEATHER CONDITIONS WILL CONTINUE
  THROUGH EARLY EVENING FOR MUCH OF THE MIDDLE AND LOWER GRANDE
  VALLEY FROM THE ALBUQUERQUE AREA SOUTH TO BELEN...SOCORRO AND
  SAN ANTONIO. THE STRONGEST WINDS AND MOST CRITICAL HUMIDITY
  VALUES LATE THIS AFTERNOON WILL BE FOUND ALONG THE VALLEY
  CORRIDOR IN VALENCIA AND SOCORRO COUNTIES...AND INCLUDE THE
  BOSQUE DEL APACHE AREA.

* 20 FOOT WINDS...SOUTHWEST 20 TO 25 MPH WITH GUSTS UP TO 45 
  MPH.

* RELATIVE HUMIDITY...14 TO 19 PCT...LOCALLY TO 10 PCT IN VALLEY
  AREAS OF SOCORRO AND VALENCIA COUNTIES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

&&

$$

SHY
4 follow-up statements
415 
WWUS85 KABQ 190141
RFWABQ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
741 PM MDT WED MAY 18 2011

...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MDT THURSDAY FOR
THE NORTHEAST AND EAST CENTRAL PLAINS DUE TO STRONG WINDS AND LOW
HUMIDITY...

.A LARGE WEATHER SYSTEM NEAR THE FOUR CORNERS REGION WILL DRIFT
NORTHWARD TO COLORADO THROUGH THURSDAY AS SURFACE LOW PRESSURE
REMAINS DEEP OVER NORTHEAST NEW MEXICO. COOLER AIR SPREADING
EASTWARD IN THE WAKE OF THE DEPARTING SYSTEM WILL PROVIDE ONLY
MODEST RELIEF TO HUMIDITIES OVER THE EAST...WITH MINIMUM VALUES
RANGING FROM 12 TO 15 PERCENT DURING PEAK HEATING. COMBINED WITH
GUSTY AFTERNOON WINDS...RED FLAG CONDITIONS WILL REDEVELOP EARLY
THURSDAY AFTERNOON OVER THE EAST CENTRAL AND NORTHEAST PLAINS.
CONDITIONS WILL BE MOST SEVERE EAST OF A LINE FROM SANTA ROSA TO
CLAYTON.

NMZ104-108-191400-
/O.EXP.KABQ.FW.W.0054.000000T0000Z-110519T0200Z/
/O.CON.KABQ.FW.W.0055.110519T1800Z-110520T0200Z/
NEW MEXICO FIRE WEATHER ZONE 104
NORTHEAST PLAINS/EASTERN KIOWA AND RITA BLANCA GRASSLANDS/ABZ-TNZ-
NEW MEXICO FIRE WEATHER ZONE 108
EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ-
741 PM MDT WED MAY 18 2011

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 8 PM MDT
THURSDAY...

A RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 8 PM MDT
THURSDAY. 

* AREA AND TIMING...CRITICAL FIRE WEATHER CONDITIONS WILL
  REDEVELOP THURSDAY AFTERNOON AND CONTINUE INTO THE EARLY
  EVENING HOURS. FAVORED LOCALES WILL BE EAST OF A LINE FROM
  CLAYTON TO SANTA ROSA TO YESO.

* 20 FOOT WINDS...SOUTHWEST 20 TO 25 MPH WITH GUSTS UP TO 45 
  MPH.

* RELATIVE HUMIDITY...BETWEEN 12 AND 15 PERCENT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

&&

$$

NMZ106-190245-
/O.EXP.KABQ.FW.W.0054.000000T0000Z-110519T0200Z/
NEW MEXICO FIRE WEATHER ZONE 106
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE-SOCORRO BLM/ABZ-GLZ-
741 PM MDT WED MAY 18 2011

...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING...

CRITICAL CONDITIONS ARE EASING ACROSS THE REGION...THEREFORE THE
RED FLAG WARNING WILL BE ALLOWED TO EXPIRE AT 8 PM MDT.

$$

DPORTER
634 
WWUS85 KABQ 191340
RFWABQ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
740 AM MDT THU MAY 19 2011

...RED FLAG WARNING FROM NOON TO 8 PM MDT TODAY ACROSS THE
NORTHEAST AND EAST CENTRAL PLAINS FOR STRONG WIND AND LOW
HUMIDITY...

...FIRE WEATHER WATCH FRIDAY AFTERNOON AND EARLY EVENING ACROSS
THE NORTHEAST AND EAST CENTRAL PLAINS FOR STRONG WIND AND LOW
HUMIDITY... 

.STRONG SOUTHWEST AND WEST WINDS WILL RETURN TO THE EASTERN PLAINS
TODAY AND FRIDAY AS A BROAD UPPER LEVEL LOW LIFTS SLOWLY NORTH
NORTHEASTWARD THROUGH COLORADO AND WYOMING...AND A STRONG SURFACE
TROUGH PERSISTS IN THE LEE OF THE SOUTHERN ROCKIES. WINDS WILL BE
STRONGEST TODAY...WHEN GUSTS WILL REACH 50 MPH ACROSS MUCH OF THE
PLAINS. HOWEVER...CRITICAL HUMIDITIES WILL BE A BIT MORE
WIDESPREAD FRIDAY. TEMPERATURES WILL VARY FROM NEAR NORMAL TO
AROUND 8 DEGREES BELOW NORMAL BOTH DAYS.

NMZ104-108-192130-
/O.NEW.KABQ.FW.A.0053.110520T1900Z-110521T0200Z/
/O.CON.KABQ.FW.W.0055.110519T1800Z-110520T0200Z/
NEW MEXICO FIRE WEATHER ZONE 104
NORTHEAST PLAINS/EASTERN KIOWA AND RITA BLANCA GRASSLANDS/ABZ-TNZ-
NEW MEXICO FIRE WEATHER ZONE 108
EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ-
740 AM MDT THU MAY 19 2011

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM MDT
THIS EVENING...
...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH
FRIDAY EVENING...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A FIRE
WEATHER WATCH...WHICH IS IN EFFECT FROM FRIDAY AFTERNOON THROUGH
FRIDAY EVENING. A RED FLAG WARNING REMAINS IN EFFECT FROM NOON
TODAY TO 8 PM MDT THIS EVENING. 

* AREA AND TIMING...CRITICAL FIRE WEATHER CONDITIONS WILL BE MOST
  WIDESPREAD ACROSS NEW MEXICOS EASTERN PLAINS FROM MID TO LATE
  AFTERNOON BOTH DAYS.

* 20 FOOT WINDS...SOUTHWEST 20 TO 35 MPH WITH GUSTS UP TO 50 MPH
  THIS AFTERNOON. THEN...WEST AT 20 TO 30 MPH WITH GUSTS UP TO 45
  MPH ON FRIDAY.

* RELATIVE HUMIDITY...BOTTOMING OUT BETWEEN 11 AND 18 PERCENT BOTH
  DAYS. COVERAGE OF HUMIDITIES BELOW 15 PERCENT SHOULD BE MORE
  WIDESPREAD ON FRIDAY...WHEN THEY WILL FAVOR LOCATIONS ALONG AND
  SOUTHWEST OF A LINE FROM CLAYTON TO SANTA ROSA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING AND FIRE WEATHER WATCH.

&&

$$

44
042 
WWUS85 KABQ 192054
RFWABQ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
254 PM MDT THU MAY 19 2011

...RED FLAG WARNING UNTIL 8 PM MDT THIS EVENING ACROSS THE
NORTHEAST AND EAST CENTRAL PLAINS FOR STRONG WIND AND LOW
HUMIDITY...

...FIRE WEATHER WATCH FRIDAY AFTERNOON AND EARLY EVENING ACROSS
THE NORTHEAST AND EAST CENTRAL PLAINS FOR STRONG WIND AND LOW
HUMIDITY...

.STRONG SOUTHWEST WINDS WILL PERSIST OVER THE NORTHEAST AND EAST
CENTRAL PLAINS THIS EVENING AS A BROAD UPPER LEVEL LOW PRESSURE
SYSTEM SLINKS TOWARD SOUTHERN WYOMING...AND SURFACE LOW PRESSURE
LINGERS IN THE LEE OF THE CENTRAL AND SOUTHERN ROCKIES. WEST TO
SOUTHWEST WINDS WILL INCREASE AGAIN BY FRIDAY AFTERNOON...AND
COUPLED WITH MINIMUM HUMIDITIES NEAR 15 PERCENT COULD LIKELY
RESULT IN CRITICAL FIRE WEATHER CONDITIONS OVER PARTS OF THE
NORTHEAST AND EAST CENTRAL PLAINS.

NMZ104-108-200200-
/O.CON.KABQ.FW.W.0055.000000T0000Z-110520T0200Z/
/O.CON.KABQ.FW.A.0053.110520T1900Z-110521T0200Z/
NEW MEXICO FIRE WEATHER ZONE 104
NORTHEAST PLAINS/EASTERN KIOWA AND RITA BLANCA GRASSLANDS/ABZ-TNZ-
NEW MEXICO FIRE WEATHER ZONE 108
EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ-
254 PM MDT THU MAY 19 2011

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS
EVENING...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON
THROUGH FRIDAY EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING.
A FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON
THROUGH FRIDAY EVENING. 

* AREA AND TIMING...CRITICAL FIRE WEATHER CONDITIONS WILL CONTINUE
  UNTIL AROUND SUNSET THIS EVENING OVER THE NORTHEAST AND EAST
  CENTRAL PLAINS. CRITICAL CONDITIONS ARE POSSIBLE AGAIN FRIDAY
  AFTERNOON...MAINLY OVER SOUTHERN HARDING...QUAY...EASTERN SAN
  MIGUEL...EASTERN GUADALUPE...AND NORTHERN ROOSEVELT COUNTIES
  BETWEEN 1 PM AND 6 PM.

* 20 FOOT WINDS...SOUTHWEST 20 TO 35 MPH WITH GUSTS UP TO 50 MPH
  BEFORE SUNSET THIS EVENING. SOUTHWEST TO WEST 20 TO 30 MPH WITH
  GUSTS TO 40 MPH FRIDAY AFTERNOON AND EARLY EVENING. 

* RELATIVE HUMIDITY...RANGING FROM 12 TO 15 PERCENT THIS AFTERNOON
  AND EARLY EVENING...AND AGAIN ON FRIDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING AND FIRE WEATHER WATCH.

&&

$$
826 
WWUS85 KABQ 200205
RFWABQ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
805 PM MDT THU MAY 19 2011

...FIRE WEATHER WATCH FRIDAY AFTERNOON AND EARLY EVENING ACROSS
THE NORTHEAST AND EAST CENTRAL PLAINS FOR STRONG WINDS AND LOW
HUMIDITY...

.WEST TO SOUTHWEST WINDS WILL INCREASE AGAIN FRIDAY AFTERNOON...
AND COUPLED WITH MINIMUM HUMIDITIES NEAR 15 PERCENT COULD LIKELY
RESULT IN CRITICAL FIRE WEATHER CONDITIONS OVER PORTIONS OF THE
NORTHEAST AND EAST CENTRAL PLAINS. THESE CRITICAL CONDITIONS ARE
IN RESPONSE TO MODERATE FLOW ALOFT ASSOCIATED WITH AN UPPER LOW
THAT WILL SLOWLY EJECT INTO THE GREAT PLAINS.

NMZ104-108-201400-
/O.EXP.KABQ.FW.W.0055.000000T0000Z-110520T0200Z/
/O.CON.KABQ.FW.A.0053.110520T1900Z-110521T0200Z/
NEW MEXICO FIRE WEATHER ZONE 104
NORTHEAST PLAINS/EASTERN KIOWA AND RITA BLANCA GRASSLANDS/ABZ-TNZ-
NEW MEXICO FIRE WEATHER ZONE 108
EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ-
805 PM MDT THU MAY 19 2011

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON
THROUGH FRIDAY EVENING...

A FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON
THROUGH FRIDAY EVENING. 

* AREA AND TIMING...CRITICAL CONDITIONS ARE POSSIBLE FRIDAY
  AFTERNOON...MAINLY IN SOUTHERN HARDING...QUAY...EASTERN SAN
  MIGUEL...EASTERN GUADALUPE...AND NORTHERN ROOSEVELT COUNTIES
  BETWEEN 1 PM AND 6 PM MDT.

* 20 FOOT WINDS...SOUTHWEST TO WEST 20 TO 30 MPH WITH GUSTS
  APPROACHING 40 MPH.

* RELATIVE HUMIDITY...RANGING FROM 12 TO 15 PERCENT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS FIRE WEATHER WATCH.

&&

$$

DPORTER

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this red flag warning went out at May 18, 11:46 AM MDT, 3 hours 14 minutes earlier.

Area forecast discussion, May 18, 11:46 AM MDT, 3 hours 14 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1146 AM MDT WED MAY 18 2011

.UPDATE...
FORECAST GENERALLY ON TRACK FOR THE NEAR TERM. DECIDED TO LOWER
TEMPS JUST A NOTCH OVER THE NORTHWEST DUE TO CLOUD COVER.
PRECIPITATION ECHOES ARE INCREASING OVER NORTHEAST ARIZONA AND WE
EXPECT SHOWER AND THUNDERSTORM COVERAGE TO EXPAND INTO THE
NORTHWEST AND WESTERN PART OF NEW MEXICO LATER THIS AFTERNOON AND
EVENING. DRY LOW LEVELS WILL DETER MUCH PRECIPITATION FROM
REACHING THE GROUND BUT THAT IS EXPECTED TO CHANGE LATER TODAY.

WILL NOT MAKE ANY CHANGES TO THE CURRENT WIND ADVISORY AND RED
FLAG PRODUCTS. NEW NPW JUST SENT.

KW

&&

.PREV DISCUSSION...313 AM MDT WED MAY 18 2011...
A MORE ACTIVE AND UNSETTLED PATTERN OVER THE NORTHERN TIER ZONES
THROUGH THIS FORECAST PACKAGE. WIND AND FIRE WEATHER CONCERNS WILL
BE THE FOCUS ACROSS THE CENTRAL...SOUTHERN AND EASTERN ZONES
TODAY AND THU.

STORM SWIRLING INTO NV NOW WILL CLOSE OFF OVER UT THIS PM. WINDS
WILL INCREASE OVER THE W AND CNTRL HIGH TERRAIN TODAY AND WILL
ISSUE A WIND ADVISORY FROM NOON TO 8 PM MDT. FIRE WEATHER WILL
ALSO BE OF CONCERN. SEE THE DISCUSSION BELOW FOR DETAILS. SHOWERS
AND A FEW THUNDERSTORMS WILL BREAK OUT OVER THE NW TODAY WITH
DECENT LIFT AND DIFLUENT FLOW ALOFT AND LIFTED INDEX VALUES
DROPPING TO BELOW ZERO. A LITTLE WET SNOW MAY FALL OVER THE SAN
JUAN AND SANGRE DE CRISTO MOUNTAIN PEAKS. TEMPERATURES WILL BE
COOLER NEARLY AREAWIDE AND BELOW NORMAL EXCEPT OVER THE FAR E
PLAINS.

PRECIPITATION WILL SPREAD S AND E TONIGHT AS THE FIRST LOBE OF
VORTICITY CROSSES NORTHERN NM. SNOW LEVELS TO DROP ALLOWING FOR
A COUPLE OF INCHES OF SNOW OVER THE NORTHERN MOUNTAINS. BORDERLINE
WINTER WEATHER ADVISORIES BUT WILL NOT ISSUE AT TIME.

STORM WILL MOVE SLOWLY INTO CO THU. CONTINUED COOLING ALL ZONES
WITH BELOW NORMAL TEMPERATURES. WINDS WILL BE AROUND ADVISORY
CRITERIA ACROSS THE EC AND NE ZONES. MORE FIRE WEATHER CONCERNS
AS WELL. PRECIPITATION WILL EASE A BIT BUT REMAIN ISOLATED TO
SCATTERED OVER THE NW.

NEXT VORTICITY MAXIMA TO CROSS THU NIGHT INTO FRI...KEEPING THE
CHANCES FOR PRECIPITATION GOING MAINLY FROM I 40 N. CONTINUED
BELOW NORMAL TEMPERATURES FOR FRI. IT WILL BE BREEZY TO WINDY IN
THE E BUT NOT AS STRONG AS THU.

DRIER AND MILDER WEATHER EXPECTED FOR THE WEEKEND AS WEEK RIDGING
DEVELOPS OVER NM. BUT LINGERING SHOWERS WILL BE POSSIBLE OVER THE
NORTHERN MOUNTAINS. ANOTHER STORM SYSTEM COULD BRING PRECIPITATION
TO THE N EARLY NEXT WEEK. CHJ

.AVIATION...
AN UNSETTLED WEATHER PATTERN EXPECTED ACROSS THE AREA THROUGH 12Z
THU AND BEYOND. STRENGTHENING WEST/SOUTHWEST SURFACE WINDS WILL BE
THE PRIMARY AVIATION CONCERN TODAY...ALTHOUGH SHOWERS WILL EXPAND IN
COVERAGE ACROSS NW/NC NM AFTER 18Z RESULTING IN LCL MVFR CONDITIONS
ESPECIALLY FROM CHAMA TO FARMINGTON.  MVFR/IFR CONDITIONS TO
STEADILY EXPAND ACROSS NC/NW NM THIS EVENING AND OVERNIGHT...WITH MT
TOP OBSCURATIONS LIKELY. FOR TODAY...SUSTAINED SPEEDS OF 20-30 KTS
WITH FREQUENT GUSTS OF 40-45 KTS CAN BE EXPECTED BETWEEN 18Z AND
02Z.  THE STRONGEST WINDS WILL IMPACT WC/SW NM TO INCLUDE GALLUP
/KGUP/ AS WELL AS AREAS ALONG AND JUST EAST OF THE CENTRAL AND
SOUTH-CENTRAL MOUNTAIN RANGES SOUTH OF INTERSTATE 40 TO INCLUDE
MORIARTY /K0E0/... CLINES CORNERS /KCQC/ AND THE RUIDOSO AREA
/KSRR/.  AREAS OF BLOWING DUST MAY REDUCE VISIBILITIES TO BELOW 3
MILES AT TIMES IN DUST PRONE AREAS SOUTH OF INTERSTATE 40...
ESPECIALLY THE LOWER RIO GRANDE VALLEY AND UPPER TULAROSA BASIN
REGION.

NEXT AVIATION DISCUSSION SCHEDULED FOR 21Z. KJ

.FIRE WEATHER...
THE MUCH ADVERTISED INCREASE IN WINDS FOR TODAY STILL ON TRACK...AS
AN ANOMALOUSLY LARGE/COLD UPPER LEVEL STORM SYSTEM OVER THE EASTERN
GREAT BASIN SLOWLY SAGS TOWARD THE FOUR CORNERS REGION.  THE
COMBINATION OF STRENGTHENING SOUTHWEST WINDS ALOFT ALONG THE
EASTERN/SOUTHERN FLANKS OF THIS SYSTEM AND A DEEPENING AREA SURFACE
LOW PRESSURE OVER NORTHEAST NEW MEXICO WILL RESULT IN WIDESPREAD
WINDY CONDITIONS ACROSS THE AREA.  THE STRONGEST WINDS WILL IMPACT
WEST-CENTRAL AREAS AND THE UPPER GILA REGION EXTENDING EASTWARD TO
THE CENTRAL MOUNTAIN RANGES AND ADJACENT EAST SLOPES.  WINDS WILL BE
LEAST SIGNIFICANT ACROSS THE NORTHWEST QUARTER...BUT STILL IN THE
15-25 MPH RANGE.

COOLER AIR FILTERING INTO THE AREA FROM THE NORTHWEST AS WELL AS
OVERALL TOP-DOWN MOISTENING EFFECTS WILL SERVE TO KEEP HUMIDITIES AS
MUCH AS 15 OR 20 PERCENT HIGHER ACROSS NC/NW ZONES AS COMPARED TO
TUESDAY. AS A RESULT...ALTHOUGH WINDS WILL BE SUFFICIENTLY
STRONG...AFTERNOON HUMIDITY VALUES WILL LIMIT THE MOST CRITICAL FIRE
WEATHER CONDITIONS TO THE EASTERN PLAINS AND PORTIONS OF THE RIO
GRANDE VALLEY SOUTH OF ALBUQUERQUE TO THE BOSQUE DEL APACHE AREA.
DID ADD THIS LATTER AREA TO A RED FLAG WARNING WITH THE FOCUS
ESPECIALLY ALONG THE VALLEY CORRIDOR IN SOCORRO COUNTY.

AREAS OF WETTING PRECIPITATION WILL STEADILY EXPAND IN COVERAGE OVER
NORTH CENTRAL AND NORTHWEST NEW MEXICO BY MID-AFTERNOON... AND
ESPECIALLY THROUGH THE EVENING AND OVERNIGHT.  ACCUMULATING SNOWS
ARE LIKELY FOR THE HIGHEST ELEVATIONS OF THE NORTHERN AND WEST
CENTRAL MOUNTAINS...WITH THE SOUTHERN SAN JUANS AND HIGHER WEST
SLOPES OF THE NORTHERN SANGRES AGAIN FAVORED FOR SEVERAL INCHES OF
ACCUMULATION BY THURSDAY MORNING.  ADDITIONALLY...A FEW
THUNDERSTORMS WILL BE POSSIBLE LATER TODAY UNTIL AROUND SUNSET AS
THE AIR MASS DESTABILIZES.

THURSDAY WILL BE MUCH COOLER AREAWIDE...ESPECIALLY THE WEST.
SHOWERS WILL BLOSSOM ACROSS NORTH CENTRAL AND NORTHWEST AREAS
BENEATH A POCKET OF UNSEASONABLY COLD AIR ALOFT...WITH A FEW HIT N
MISS SHOWERS AS FAR SOUTH AS THE UPPER GILA...MID RIO GRANDE VALLEY.
WINDS MAY ACTUALLY BE SLIGHTLY STRONGER ACROSS PARTS OF THE EAST
ON THURSDAY...BUT COOLER TEMPERATURES WILL KEEP RH/S UP SLIGHTLY
BUT STILL IN CRITICAL RANGE. AS A RESULT...WILL MAINTAIN PREVIOUSLY
ISSUED FIRE WEATHER WATCH WITH NO CHANGES TO AREA OR TIMING.

LINGERING PRECIPITATION ACROSS NORTHERN AREAS LATE THURSDAY INTO
FRIDAY BEFORE THE LUMBERING LOW PRESSURE AREA LIFTS FAR ENOUGH NORTH
AND EAST OF NEW MEXICO TO LOSE ITS IMPACT BY THE WEEKEND.  AFTER
TOMORROW...CRITICAL FIRE WEATHER CONDITIONS ARE NOT EXPECTED TO
RETURN UNTIL POSSIBLY MONDAY AFTERNOON OF NEXT WEEK.  WE MAY
CONTINUE TO SEE A FEW DIURNALLY-DRIVEN SHOWER ACTIVITY ACROSS THE
NORTHERN HIGH COUNTRY THIS WEEKEND...BUT A DECIDEDLY DRIER AND
WARMER PATTERN LOOKS TO DOMINATE SATURDAY AND SUNDAY. KJ

&&

.PRELIMINARY POINT TEMPS/POPS UPDATE...
FARMINGTON......................  60  38  57  40 /  50  60  50  20
DULCE...........................  57  32  50  29 /  70  60  50  30
CUBA............................  62  33  54  31 /  30  40  30  20
GALLUP..........................  56  32  53  34 /  50  60  20  20
EL MORRO........................  57  30  50  30 /  30  50  20  20
GRANTS..........................  63  40  58  32 /  20  50  20  10
QUEMADO.........................  63  34  57  32 /  20  30  10  10
GLENWOOD........................  71  43  67  39 /  20  20  10   5
CHAMA...........................  52  30  45  28 /  60  60  60  40
LOS ALAMOS......................  63  38  57  34 /  30  30  20  20
PECOS...........................  62  35  56  31 /  10  20  10  10
CERRO/QUESTA....................  60  34  51  28 /  20  40  30  20
RED RIVER.......................  51  28  43  26 /  30  50  30  30
ANGEL FIRE......................  56  30  48  26 /  20  40  20  20
TAOS............................  64  35  55  30 /  20  30  20  20
MORA............................  62  34  54  31 /  10  20  10  20
ESPANOLA........................  70  39  62  35 /  20  30  20  20
SANTA FE........................  65  37  58  34 /  20  30  20  10
SANTA FE AIRPORT................  67  38  61  36 /  20  20  10  10
ALBUQUERQUE FOOTHILLS...........  71  44  64  41 /  10  20  10  10
ALBUQUERQUE HEIGHTS.............  72  46  65  44 /  10  20  10   5
ALBUQUERQUE VALLEY..............  74  46  67  43 /  10  20  10   5
ALBUQUERQUE WEST MESA...........  73  44  66  41 /  10  20  10  10
LOS LUNAS.......................  75  46  69  42 /   5  10   5   5
RIO RANCHO......................  72  44  65  40 /  10  20  10  10
SOCORRO.........................  78  46  73  43 /   5  10   5   5
SANDIA PARK/CEDAR CREST.........  69  39  62  37 /  10  30  10  10
TIJERAS.........................  70  43  63  37 /  10  20  10  10
MORIARTY/ESTANCIA...............  69  39  62  33 /  10  10  10   5
CLINES CORNERS..................  65  38  59  34 /  10  10   5   5
GRAN QUIVIRA....................  71  43  65  38 /   5  10   5   5
CARRIZOZO.......................  74  46  68  44 /   0   5   5   5
RUIDOSO.........................  64  43  57  40 /   0   5   5   5
CAPULIN.........................  68  37  62  34 /  10  20  10  10
RATON...........................  71  37  64  33 /  10  20  10  10
SPRINGER........................  73  39  66  36 /  10  10   5  10
LAS VEGAS.......................  67  39  60  33 /  10  10   5  10
CLAYTON.........................  76  46  72  40 /   5  10   5  10
ROY.............................  71  43  66  38 /   5  10   5   5
CONCHAS.........................  80  49  75  43 /   5   5   0   5
SANTA ROSA......................  79  46  73  44 /   5   5   0   5
TUCUMCARI.......................  82  53  77  43 /   5   5   5   5
CLOVIS..........................  82  52  77  43 /   0   5   5   5
PORTALES........................  83  54  78  44 /   0   5   5   5
FORT SUMNER.....................  83  55  77  44 /   0   5   5   5
ROSWELL.........................  86  58  83  47 /   0   5   0   5
PICACHO.........................  78  51  73  42 /   0   5   5   5
ELK.............................  73  47  67  40 /   0   5   5   0

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING UNTIL 8 PM MDT THIS EVENING FOR THE FOLLOWING
ZONES...NMZ104-106-108.

FIRE WEATHER WATCH FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING
FOR THE FOLLOWING ZONES...NMZ104-108.

WIND ADVISORY UNTIL 8 PM MDT THIS EVENING FOR THE FOLLOWING ZONES...
NMZ505-506-508-521>526-539-540.

&&

17
Hazardous weather outlook, May 18, 5:53 AM MDT, 9 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
553 AM MDT WED MAY 18 2011

NMZ501>540-191200-
NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS-
NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-
LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-
HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
553 AM MDT WED MAY 18 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

A LARGE...SLOW MOVING STORM OVER NEVADA WILL BRING INCREASING WIND
TODAY WITH ADVISORY LEVEL SPEEDS OF 25 TO 40 MPH WITH GUSTS OF 50
TO 55 MPH OVER THE WESTERN AND CENTRAL HIGH TERRAIN. A RED FLAG
WARNING IS IN EFFECT FOR PORTIONS OF THE RIO GRANDE VALLEY AND
THE EASTERN PLAINS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

CRITICAL FIRE WEATHER CONDITIONS WILL CONTINUE OVER THE EASTERN
PLAINS THURSDAY AFTERNOON AND EARLY EVENING ALONG WITH POSSIBLE
WIND ADVISORIES.

WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...
WATCHES AND WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

40

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 18, 4:21 AM MDTWind AdvisoryABQ16 hr
May 18, 3:24 PM MDTWinter Weather AdvisoryABQ24 hr

Nearby

Red Flag Warnings in New Mexico, 2011Every red flag warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.